Alert archive / Mississippi / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 219, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 1998, 5:01 PM CDT for George County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1998, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 13, 1998, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS1 KMOB 132203 RRA SVRMOB MSC039-132300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 501 PM CDT MON JUL 13 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 600 PM CDT * AT 500 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF LUCEDALE OR 4 MILES SOUTHWEST OF BENNDALE... AS INDICATED BY DOPPLER RADAR... MOVING EAST 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BENNDALE BY 505 PM CDT BEXLEY BY 525 PM CDT LUCEDALE BY 530 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:35 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 2:35 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT MON JUL 13 1998 H5 LOW OVER AL/MS EVENTUALLY TO EVOLVE INTO AN INVERTED TROF JUST WEST OF FORECAST AREA. WITH PRECIPITABLE WATER VALUES FORECAST TO REMAIN OVER 2 INCHES...H8 LOW TO THE NORTHWEST PLUS OUTFLOW BOUNDARIES ALL ABOUT THERE SHOULD CONTINUE TO BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AROUND...LOCATIONS DEPENDENT ON LEFT OVER BOUNDARIES. ETA/NGM BEGIN TO DRY IT OUT A BIT TUESDAY NIGHT AS SURFACE RIDGE BUILDS ACROSS GULF FROM THE EAST. THIS WILL PLACE NORTHERN GULF IN A MORE SOUTH TO SOUTHEAST FLOW AND POSSIBLY A RETURN TO SEA BREEZE ACTIVITY. TEMP GUIDANCE CLOSE BUT LIKE THE HIGH AVN POPS. OVER THE COASTAL WATERS...WINDS WILL BE MOSTLY SW 10 TO 15 KNOTS BECOMING MORE SOUTHERLY LATE TUESDAY AND TUESDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS. WIND AND SEAS HIGHER NEAR STORMS. MOB 76/89/74/90 5744 PNS 77/88/75/90 5644 DTS 78/87/78/87 5644 EVR 74/89/73/91 7534 11
Nearby
Severe Thunderstorm Warnings in Mississippi, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.